Alert archive / California / Wind Advisories in 2009
Wind Advisory 34, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jun 19, 2009, 3:07 PM PDT for San Bernardino County, California; Mohave County, Arizona. It took effect at Jun 20, 2009, 11:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2009, 3:07 PM PDT (22:07 UTC)
- In effect from
- Jun 20, 2009, 11:00 AM PDT
- Expired
- Jun 20, 2009, 7:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3870 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 192207 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 307 PM PDT FRI JUN 19 2009 AZZ001-003-CAZ523-201100- /O.NEW.KVEF.WI.Y.0034.090620T1800Z-090621T0200Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS-WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP... BARSTOW...DAGGETT...FT IRWIN 307 PM PDT FRI JUN 19 2009 /307 PM MST FRI JUN 19 2009/ ...WIND ADVISORY IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 7 PM PDT /7 PM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR PORTIONS OF SAN BERNARDINO CALIFORNIA AND MOHAVE COUNTY ARIZONA...WHICH IS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 7 PM PDT /7 PM MST/ SATURDAY. AN AREA OF LOW PRESSURE PASSING TO THE NORTH WILL RESULT IN SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE WITH GUSTS UP TO 45 MPH BY LATE SATURDAY MORNING ACROSS PORTIONS OF SAN BERNARDINO CALIFORNIA AND MOHAVE COUNTY ARIZONA. THESE CONDITIONS WILL PERSIST THROUGH THE AFTERNOON...WITH WINDS EXPECTED TO BEGIN TO DECREASE BY EARLY SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
000 WWUS75 KVEF 200956 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 256 AM PDT SAT JUN 20 2009 AZZ036-NVZ021-201800- /O.NEW.KVEF.LW.Y.0009.090620T1800Z-090621T0200Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM 256 AM PDT SAT JUN 20 2009 /256 AM MST SAT JUN 20 2009/ ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 7 PM PDT /7 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM THIS EVENING. SOUTH WINDS WILL INCREASE LATE THIS MORNING INTO THIS AFTERNOON. SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED THIS AFTERNOON...WITH THE STRONGEST WINDS IN AREAS OF NORTH SOUTH ORIENTED TERRAIN. THE WINDS WILL SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ AZZ001-003-CAZ523-201800- /O.CON.KVEF.WI.Y.0034.090620T1800Z-090621T0200Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS-WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP... BARSTOW...DAGGETT...FT IRWIN 256 AM PDT SAT JUN 20 2009 /256 AM MST SAT JUN 20 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 7 PM PDT /7 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR MUCH OF MOHAVE COUNTY AND NORTHWEST SAN BERNARDINO COUNTY FROM 11 AM THIS MORNING TO 7 PM THIS EVENING. AN AREA OF LOW PRESSURE PASSING TO THE NORTH WILL RESULT IN SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH LATE THIS MORNING AND THIS AFTERNOON ACROSS MUCH OF MOHAVE COUNTY ARIZONA AND NORTHWEST SAN BERNARDINO COUNTY CALIFORNIA. THE WINDS WILL DECREASE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MORGAN
000 WWUS75 KVEF 201738 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1038 AM PDT SAT JUN 20 2009 AZZ001-003-CAZ523-210200- /O.CON.KVEF.WI.Y.0034.090620T1800Z-090621T0200Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS-WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP... BARSTOW...DAGGETT...FT IRWIN 1038 AM PDT SAT JUN 20 2009 /1038 AM MST SAT JUN 20 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING FOR THE NORTHWEST PLATEAU AND NORTHWEST DESERTS OF ARIZONA AND NORTHWEST SAN BERNARDINO COUNTY IN CALIFORNIA. AN AREA OF LOW PRESSURE PASSING TO THE NORTH WILL RESULT IN SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH THROUGH THIS AFTERNOON ACROSS MUCH OF MOHAVE COUNTY ARIZONA AND NORTHWEST SAN BERNARDINO COUNTY CALIFORNIA. THE WINDS WILL DECREASE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ036-NVZ021-210200- /O.CON.KVEF.LW.Y.0009.090620T1800Z-090621T0200Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM 1038 AM PDT SAT JUN 20 2009 /1038 AM MST SAT JUN 20 2009/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING FOR THE LAKE MEAD NATIONAL RECREATION AREA. SOUTH WINDS IN THE 20 TO 30 MPH RANGE ARE EXPECTED MUCH OF THE DAY WITH GUSTS APPROACHING 40 MPH AT TIMES. THE STRONGEST WINDS WILL BE IN AREAS OF NORTH SOUTH ORIENTED TERRAIN. THE WINDS WILL SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
000 WWUS75 KVEF 210159 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 659 PM PDT SAT JUN 20 2009 AZZ001-003-CAZ523-210300- /O.EXP.KVEF.WI.Y.0034.000000T0000Z-090621T0200Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS-WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP... BARSTOW...DAGGETT...FT IRWIN 659 PM PDT SAT JUN 20 2009 /659 PM MST SAT JUN 20 2009/ ...WIND ADVISORY WILL EXPIRE AT 7 PM PDT /7 PM MST/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PDT /7 PM MST/ THIS EVENING FOR MOHAVE COUNTY IN NORTHWEST ARIZONA AND NORTHWEST SAN BERNARDINO COUNTY CALIFORNIA. GUSTY SOUTHWEST TO WEST WINDS WILL DECREASE AFTER SUNSET AND CONTINUE TO ABATE OVERNIGHT. PEAK WIND GUSTS TODAY INCLUDED 43 MPH AT KINGMAN ARIZONA AND 46 MPH AT SQUAW SPRINGS IN NORTHWEST SAN BERNARDINO COUNTY. $$ AZZ036-NVZ021-210300- /O.EXP.KVEF.LW.Y.0009.000000T0000Z-090621T0200Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM 659 PM PDT SAT JUN 20 2009 /659 PM MST SAT JUN 20 2009/ ...LAKE WIND ADVISORY WILL EXPIRE AT 7 PM PDT /7 PM MST/ THIS EVENING... THE LAKE WIND ADVISORY WILL EXPIRE AT 7 PM PDT /7 PM MST/ THIS EVENING FOR THE LAKE MEAD NATIONAL RECREATION AREA. GUSTY SOUTH TO SOUTHWEST WINDS WILL DECREASE AFTER SUNSET AND CONTINUE TO ABATE OVERNIGHT. $$ JA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jun 19, 9:30 AM PDT, 5 hours 37 minutes earlier.
Area forecast discussion, Jun 19, 9:30 AM PDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION UPDATE NATIONAL WEATHER SERVICE LAS VEGAS NV 930 AM PDT FRI JUN 19 2009 .SYNOPSIS...AN AREA OF LOW PRESSURE WILL RESULT IN BREEZY CONDITIONS AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO NORTHERN INYO COUNTY AND CENTRAL NEVADA LATE THIS AFTERNOON THROUGH SATURDAY. DRY CONDITIONS AND WARMER TEMPERATURES CAN BE EXPECTED NEXT WEEK. && .UPDATE...NO CHANGES ARE PLANNED THIS MORNING WITH THE CURRENT FORECAST RIGHT ON TRACK. THIS MORNINGS SOUNDING INDICATED A STRONG INVERSION AT THE MID LEVELS WHICH WILL SERVE TO KEEP THE AREA UNDER CLEAR SKIES FOR THE MAJORITY OF THE AFTERNOON. ONE THING TO NOTE IS THAT THE POTENTIAL FOR NOCTURNAL CONVECTION ACROSS NORTHERN ZONES LOOKS BETTER FOR THIS EVENING AND OVERNIGHT...AS FORECAST SOUNDINGS INDICATE LI VALUES AROUND NEGATIVE 5 AND BULK SHEAR AROUND 50 TO 60 KTS AS TROUGH OF LOW PRESSURE PASSES THROUGH. -KENNEDY- && .PREV DISCUSSION...300 AM PDT...A LONGWAVE TROUGH WILL SETTLE IN OVER THE WESTERN STATES THIS WEEKEND. TEMPERATURES WILL WARM SEVERAL DEGREES TODAY TOPPING OUT AROUND 100 IN LAS VEGAS...THEN DROP A FEW DEGREES SATURDAY AND SUNDAY. TROUGH WILL USHER IN BREEZY TO WINDY CONDITIONS TODAY THROUGH SUNDAY ESPECIALLY IN SOUTHEAST NEVADA...EASTERN CALIFORNIA AND NORTHWEST ARIZONA. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS IN FAR NORTHERN INYO AND ESMERALDA COUNTIES THIS AFTERNOON AND EVENING. THE SHOWERS AND THUNDERSTORMS WILL SHIFT EAST ACROSS CENTRAL NYE AND LINCOLN COUNTIES LATE TONIGHT AND SATURDAY. .LONG TERM...LITTLE HAS CHANGED IN THE EXTENDED TERM WITH DRY SOUTHWESTERLY FLOW OVER THE AREA. THIS WILL LEAD TO A SLOW WARMING IN TEMPERATURES TO AROUND NORMAL TUESDAY AND THEN ABOVE NORMAL. MODELS AGREE THAT HIGH PRESSURE CURRENTLY OVER THE SOUTHEAST WILL RETROGRADE WEST AND COULD BE DIRECTLY OVER THE AREA BY NEXT WEEKEND. IF THIS DOES IN FACT HAPPEN...EXPECT TEMPERATURES TO WARM TO WELL ABOVE NORMAL LEVELS. VERY LITTLE IF ANY PRECIPITATION ANTICIPATED THROUGH THE PERIOD HOWEVER...THE 00Z GFS IS INDICATING THE MID LEVEL MOISTURE AND INSTABILITY INCREASES ACROSS MOHAVE COUNTY WEDNESDAY. SOMETHING TO KEEP AN EYE ON AS MODEL 400MB FLOW DOES TURN MORE SOUTHERLY AND A FORECASTED WEAK IMPULSE WEST OF THE CWA PUTS MOHAVE COUNTY IN THE RIGHT ENTRANCE REGION OF AN 80 KT JET. && .AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS TRANSITION FROM THE SOUTHEAST TO SOUTHWEST FROM 5-10 KTS TODAY. OTHERWISE...JUST A FEW CLOUDS AOA 10K FEET EXPECTED TODAY. A SYSTEM MOVING ACROSS NORTHERN NEVADA ON SATURDAY IS EXPECTED TO CREATE GUSTY CONDITIONS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...LIGHT WINDS FOLLOWING MAINLY DIURNAL TRENDS THROUGH THIS MORNING WITH WINDS INCREASING OUT OF THE SOUTH FROM 8-12 KTS. OTHERWISE...A FEW CLOUDS AOA 10K FEET THROUGH THIS EVENING. A SYSTEM MOVING ACROSS NORTHERN NEVADA ON SATURDAY IS EXPECTED TO CREATE GUSTY CONDITIONS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && PIERCE/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jun 19, 4:37 AM PDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 437 AM PDT FRI JUN 19 2009 AZZ001>003-036-CAZ519>527-NVZ014>022-200730- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 437 AM PDT FRI JUN 19 2009 /437 AM MST FRI JUN 19 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in California, 2009Wind Advisories in Arizona, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.